MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Numbness (2415); Speech Disorder (4415); Ischemia Stroke (4418)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that following the placement of a pipeline flex shield 3.50mm x 20mm for a left superior hypothoseal saccular aneurysm, the patient experienced numbness on the right side, transient episodes of right-sided hand weakness, speech issues, right hand numbness and weakness, and right facial numbness.Magnetic resonance imaging (mri) revealed multiple t2 hyperintense foci throughout the left cerebral hemisphere with post-contrast enhancement, consistent with non-ischemic cerebral enhancing lesions (nice event).The patient was administered dual antiplatelet treatment with plavix and aspirin, as genetic testing indicated responsiveness.Steroids were initiated as an intervention.Follow-up mri showed a decrease in size and enhancement of multiple focal flair lesions.The angiographic result post-procedure indicated that everything appeared satisfactory following the placement.The device remains implanted and in service.Additional information received reported that the patient went without incident on (b)(6) 2024 but once off steroids ended up in er with stroke symptoms this concluded with diagnosis of non-ischemic lesions located in 4 places likely due to searing of the stent during placement.Follow up ct and mri done seeing flares or lesions were reduced post procedure.Procedure date was (b)(6) 2024 first emergency room visit on (b)(6) 2024 with another er visit on (b)(6) 2024 both times presented with stroke-like symptoms of facial drooping and slurred speech.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21158464
Report Number2029214-2025-00136
Device Sequence Number18035675
Product Code OUT
UDI-Device Identifier00763000284183
UDI-Public00763000284183
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberPED2-350-20
Device Catalogue NumberPED2-350-20
Device Lot NumberB596252
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date01/15/2025
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age50 YR
Patient SexFemale
Patient Weight60 KG